MAUDE Adverse Event Report: STRYKER GMBH SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 7 HOLE / LEFT; PLATE, FIXATION, BONE

STRYKER GMBH SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 7 HOLE / LEFT; PLATE, FIXATION, BONE
Catalog Number 628007
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Malunion of Bone (4529)
Date of Event 04/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.H3 other text: device disposition is unknown.
 
Event or Problem Description
As reported: "fracture of the left clavicle, displaced angulated with signs of malunion due to separation of the plate from the distal end with three completely loose screws, this information was described by the specialist during the surgical finding.The failing material is removed and replaced with a new plate and placement of new and more screws on the patient.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to h6 results code.The received x-rays were reviewed, and the reported event could be confirmed.A device inspection was not possible since the affected device was not returned, therefore no further evaluation is possible.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.The complaint was forwarded to medical affairs for review with following result: ¿there is limited information available.For these types of fractures 2 directions of x-rays is even more important because of the complex shape of the bone.The event can be confirmed.Although the plate itself may not have failed, the construct failed in this typical fracture.These fractures need specific attention with regard to a stable construct because of the shape of the bone and the forces on the shoulder girdle.It seems the plate is relatively short for the fracture with only two screws medially and 3 lateral of (and very close to) the fracture, in other words, a relatively short plate.Another interesting fact is the patient being a fireman.What was the aftercare? was the patient compliant etc.The general statement does apply here: based on the provided information, the root cause of the reported event is multi-factorial: the location of the fracture, the chosen implant and the technical aspects of the surgical procedure contributed to the event.Furthermore, patient activity levels post-op may also have contributed to an inadequate load distribution, and therefore the loosening of the implant.¿ no product related issue could be detected.The device was not returned for evaluation and the provided information is limited.Therefore it is not possible to determine the exact root cause of this event, as stated in the medical evaluation there are multiple factors that could have played a role.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 7 HOLE / LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19339870
Report Number0008031020-2024-00217
Device Sequence Number20600506
Product Code HRS
UDI-Device Identifier07613252441854
UDI-Public07613252441854
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K113760
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number628007
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale